Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Regular neighborhoods and topological manifolds


Author: Glenn P. Weller
Journal: Proc. Amer. Math. Soc. 42 (1974), 320-325
MSC: Primary 57A40
MathSciNet review: 0328949
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper defines a notion of topological regular neighborhood for compact triangulable subspaces of topological manifolds, proves a uniqueness theorem for such neighborhoods, and shows that this theorem is in a sense the best possible. These results have obvious applications to regular neighborhoods in manifolds having more than one piecewise linear structure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A40

Retrieve articles in all journals with MSC: 57A40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0328949-3
PII: S 0002-9939(1974)0328949-3
Keywords: Topological manifold, piecewise linear manifold, regular neighborhood, triangulation, Hauptvermutung, Whitehead torsion, mapping cylinder neighborhood, open cone neighborhood
Article copyright: © Copyright 1974 American Mathematical Society